A liver side effects issue for Ocaliva was presented in this document, “FDA Drug Safety Communication: FDA warns about serious liver injury with Ocaliva (obeticholic acid) for rare chronic chronic liver disease”, issued on September 21, 2017.
From the Safety Announcement part of that document:
The Food and Drug Administration (FDA) is warning that the liver disease medicine Ocaliva (obeticholic acid) is being incorrectly dosed in some patients with moderate to severe decreases in liver function, resulting in an increased risk of serious liver injury and death. These patients are receiving excessive dosing, particularly a higher frequency of dosing than is recommended in the drug label for them. Ocaliva may also be associated with liver injury in some patients with mild disease who are receiving the correct dose…. [emphasis added]
Intercept Pharmaceuticals Inc’s Ocaliva (obeticholic acid) was approved by the FDA in May 2016 for the treatment of primary biliary cholangitis (PBC) in combination with ursodeoxycholic acid (UDCA) in adults with an inadequate response to UDCA, or as monotherapy in adults unable to tolerate UDCA.
In their September 2017 Ocaliva Drug Safety Communication the FDA said patient should contact their doctors if they develop any of the following symptoms that may be signs of liver injury:
New or worsening fatigue
Nausea and vomiting
Change in behavior or confusion
Vague symptoms such as anxiety or unease
Yellow eyes or skin
We will continue to monitor the safety profile of Ocaliva and watch for any drug label revisions, such as a black-box warning, which may be mandated by the FDA.[View article at original source]
Free Case Evaluation
Strictly Confidential, No Obligation